Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Anti-Depressant Medication

Dear Dr.Gould.  My question is regarding which medications would be right for me to assist my recovery from constant aniety/mixed with fearful thoughts/ and periods of panic.  

I have taken Zoloft, and now I'm currently taking Celexa.  I had stopped the Zoloft because it was keeping me agitated and nervous, restless arms and legs and still anxiety.  I've been on Celexa for about 2 months now, and my body seems to be responding the same to the Celexa as I did the Zoloft.  I couldn't bare the leg sensations and nervous agitation any longer, so a week ago I cut down on the Celexa from 20mg daily to 10mg daily.  So far I haven't noticed a signifcant difference since cutting down the Celexa.

I was wondering if you could suggest some options that I could discuss with my Doctor.  Perhaps their is something that I could take with the Celexa, but not a tranquilizer.  Or perhaps you know of another medication option that might work better for my anxiety.  I don't wish to be sedated just calmer.  Thankyou so much for all your time an assistance.
9 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
Ask your doctor about Buspar...it is as effective as other anti-anxiety medications but has no sedatived effect. It sounds like what you are looking for.  takes two weeks to work, and low doses of klonopin can be used during those two weeks to give you relief from anxiety.
Avatar universal
Wow I'm in the same boat as you.  Ever since I had an episode in January I can releive my anxiety.  I keep fearing the worse.  Thinking it is some kind of terminal illness.  All the doctors are telling me I am fine but I have a hard time beleiving them.  I've been taking Zoloft for 5 weeks now and still feel anxious and constantly focusing on having an illness.  My shoulders are always hunched, i have tremors all the time, my lower abdomin is in pain, and my neck shoulders are always tight.  Also I'm not sleeping very good (either wake too early or a few times a night).  I can't seem to concentrate and feel like I'm in a fog.  I just wish i can return to my old self from December. I never have any energy and its hard for me to make thru a day at work.  I seeing a theropist now and a pdoc in couple of weeks.  My therapist said we may need to either increase my dosage from 50mg or switch drugs.
Avatar universal
Hi there
I think I repplied to another post of you before. But, I just wanted to say that I've been in Zoloft for 3 weeks now, I have good days and bad days, they say it may take up to 6 weeks to get the full benefits of the drug. What I can tell you is that along with the medicine you have to do some kind of Cognitive Beahavioral Therapy, I think I gave you a couple of links to look for...
I think that we shouldnt expect only the drug to solve the problem, it may eliminate the symptoms, but I think we have to work hard in the mental part of it, through counseling or CBT... I can't tell you that I havent got a rough time with Zoloft, I have, but once I convinced myself that the drug is to help me get on track again, I think the drug started to work better... Dont pay attention to the body symptoms, try to focus in just to get better, and specially try to gasther as much info as you can about anxiety, so you can learn how other people have done it....
Take it easy, and don't give up the fight, we will make it trough this...
Do you have email????

PEace
Avatar universal
Thankyou for the supportive posts.  Today was incredibly terrible day.  I took a very strong anti-biotic for a sinus infection, I had the rare sts syndrom where as my body can't tolerate the medicine.  It immediately through my into a over the top panic/anxiety attack.  I was devastated.  I hadn't had one in months so I didn't think it was possible to have one while on Celexa.  I fear I now will never leave this intrappment of anxiety.  I do go to therapy each week and thought things were better, now the living fear haunts me again.  God help us.
Avatar universal
don't give up dara, I have posted to you before, and I still take the Zoloft now combined with Buspar and I am feeling alot
better, I start therapy with my physc. on April 5. But in the mean time I am using 15 mg. Buspar in the morning and 50 mg. of zoloft at lunchtime and 15 mg. at night. I came down on the zoloft from 100 down to 50mg, because I was having some chest pains along with palpitations and 100mg. This combination that I am on now is working rather well for me, maybe you could combine the Buspar with the Celexa, if the Zoloft didn't work for you.
Which antibiotic were you on ??
Good luck, let me know how it goes.
Ava
Avatar universal
I too have had problems taking anti-depressant medication, even though I know that is what I need. Have taken Paxil, made me very wound up, same with Celexa. Took Remeron, like having general anesthesia. Have been on Xanax for awhile, off and on, due to huge stresses in my life. Thought I was ready to try to get off, but was diagnosed with an illness that is not pleasant, so I have worked myself into a state of panic and fear and depression that is worse than the illness. I can live with some side effects, but seem to have such low tolerance, I hesitate trying anything new, as I have had such miserable reactions before. The one thing about the Paxil, after I stopped it after about a week, once the side effect wore off, felt great for about a week.Had side effects even with only 5 mg. I believe my greatest problem is anxiety, which I just hate. Also have a very predictable pattern, feel worst in the morning, often wake up very suddenly with racing heart. Night is best, feel most calm and normal. What to do? I hear Buspar mentioned? Any feedback?Help! feel like a guinea pig.
Avatar universal
Eder,
   Here is my work email ***@****.  Feel free to email me any time.  I just bought the book called "the anxiety and phobia workbook" and it looks good.  I appreciate your comments, email me any time.
Avatar universal
This is my first time on this web site and while it is very reassuring to see that i am not the only one with side affects, i don't know if i can handle continuing with this drug.  i am tired, withdrawn, i have headaches, sleeplessness, my eyes are sensitive (kind of dizzy if that makes sense) and my body twitches.  i have had a dry cough since i started the medication and i am started to wonder if that is somehow connected too.  I have been taking zoloft for two weeks now 25mg the first and up to 50 this week.  will these side affects go away?  i haven't taken my pill yet today, because i can't bear to feel this way anymore.  at the same time i want my depression to go away.
Avatar universal
I have been taking an anti-depression pill for several months, tried Paxil and they did not work for me. Iam taking Nortriptyline at the present time and do not see any favorable results. I do not believe that I have a depression problem,  I think I have a nerve problem. I have been nervous all my life.
What I really want to know,Is there a difference between depression pills and nerve (or tranquilizer) pills?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area